Alert archive / Montana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 95, NWS Glasgow, MT

July 22, 2008Richland County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 22, 2008, 4:48 PM MDT for Richland County, Montana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2008, 4:48 PM MDT (22:48 UTC)
Expired
Jul 22, 2008, 5:21 PM MDT
In force
33 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

County Richland County, MT

The radar

The Glasgow radar (KGGW), 160 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:43 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 22, 2:43 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
243 PM MDT TUE JUL 22 2008

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY...
WATER VAPOR SHOWING AN ACTIVE PATTERN TAKING SHAPE WITH AN UPPER
TROUGH DIGGING INTO PACIFIC NORTHWEST. THIS IS ALSO HELPING TO
FUNNEL AN EJECTING SHORTWAVE INTO THE NORTHERN ROCKIES. A DECENT
MOISTURE PLUME WAS SEEN MOVING THROUGH THE EASTERN HALF OF MONTANA.
THIS HAS RESULTED IN MOSTLY CLOUDY SKIES IN MOST AREAS TODAY.

A DECENT FETCH OF MOISTURE HAS MOVED INTO THE CWA WITH SURFACE
DEWPOINTS REACHING THE 60S IN SE ZONES. HOWEVER A LEE TROUGH...
ACTING AS A DRY LINE THIS AFTERNOON HAS DEWPOINTS IN THE 30S AND 40S
BEHIND IT. AS OF 2 PM...THE BEST INSTABILITY WAS LOCATED OVER THE
EASTERN ZONES UNDER A WEAKENING CAP. CONVECTION SHOULD BREAK OUT
ACROSS THE AREA THIS AFTERNOON AND BETTER FOCUSING SHOULD OCCUR
OVER THE NW ZONES. PRECIP WATERS ABOVE NORMAL SO BRIEF HEAVY RAIN
IS A POSSIBILITY WITH THE HEAVIER SLOW MOVING THUNDERSTORMS ...BUT
FEEL THE BEST AREA WILL OCCUR IN SASK. POPS WERE RAISED HOWEVER TO
HIGHLIGHT THIS RAIN POTENTIAL. SEVERE POTENTIAL SHOULD DIMINISH BY
MIDNIGHT AS MOST OF THE DYNAMICS LIFT UP INTO CANADA.

ON WEDNESDAY...A SURFACE TROUGH MOVES EAST OF THE AREA. UPPER
ENERGY IN THE SW FLOW ALOFT MAY KEEP SOME LINGERING
SHOWERS/THUNDERSTORMS AROUND IN THE MORNING...BUT DAY SHOULD BE
DRY FOR MOST AREAS. UPPER FLOW THEN ALIGNS WITH SURFACE FLOW FOR
A POSSIBLE LAKE WIND ADVISORY.

ANOTHER SYSTEM...THIS ONE SMALLER...MOVES EAST QUICKLY INTO EASTERN
MONTANA WEDNESDAY NIGHT...EXITING THE AREA THURSDAY. IT LOOKS TO
BRING SHOWERS/THUNDERSTORMS TO THE AREA MAINLY LATE WEDNESDAY
NIGHT...ALONG WITH SOME COOLER AIR. JAMBA

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
MORNING RUNS OF THE MEDIUM AND EXTENDED RANGE MODELS AGREE IN
WEARING DOWN THE UPPER RIDGE THROUGHOUT THIS WEEKEND. ALTHOUGH
PRECIPITATION SIGNALS ARE MIXED...PATTERN RECOGNITION ALONE STILL
SUPPORTS SLIGHT CHANCE POPS DURING THIS TRANSITION TO SOUTHWEST
FLOW ALOFT. THEREFORE NO CHANGES WERE NECESSARY TO THE INHERITED
FORECAST. MCZ

PREVIOUS LONG TERM DISCUSSION...
COOL CANADIAN SURFACE HIGH ALONG WITH WEAK UPPER RIDGING MOVES IN
AT THE BEGINNING OF THE EXTENDED PERIOD IN THE WAKE OF THE WET
UPPER TROUGH OF THE MIDDLE OF THE WEEK. THIS WILL PRODUCE DRY
CONDITIONS AND TEMPERATURES BELOW SEASONAL AVERAGES. BY THE
WEEKEND THE UPPER FLOW REGIME WILL BECOME INCREASING
SOUTHWESTERLY. THIS WILL ALLOW FOR SUBTROPICAL MOISTURE TO ONCE
AGAIN CREEP NORTHWARD. AT THIS TIME WILL KEEP POPS AT SLIGHT
CHANCE LEVELS GIVEN THAT THERE ARE MODEL INCONSISTENCIES AS TO
TIMING OF INDIVIDUAL SYSTEMS. TEMPERATURES WILL RETURN TO NEAR TO
SLIGHTLY ABOVE SEASONAL AVERAGES. AJZ

&&

.AVIATION...
VFR FOR THE REMAINDER OF THIS AFTERNOON AS SCATTERED TO BROKEN
MID LEVEL CLOUDS WITH OCCASIONAL LIGHT RAIN EXIT NORTHEAST OF THE
TERMINALS. CLEARING SKIES BEHIND THIS WILL HELP FUEL STRONG TO
SEVERE THUNDERSTORMS BY THIS EVENING. REDUCED CEILINGS AND
VISIBILITIES WILL BE CONFINED TO THE HEAVIEST STORMS. LOOK FOR
SOUTHEAST WINDS OF 10-15 KTS TO TURN WEST-NORTHWEST OVERNIGHT
BEHIND A SURFACE TROUGH AND COLD FRONT. MCZ

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 22, 2:57 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
257 PM MDT TUE JUL 22 2008

MTZ016>027-059>062-231200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
257 PM MDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL HELP TRIGGER SHOWERS AND
THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON INTO THE EVENING
HOURS. BRIEF HEAVY RAIN IS POSSIBLE WITH ANY OF THESE STORMS. ONE
OR TWO OF THESE STORMS MAY BE SEVERE CONTAINING LARGE HAIL OR
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:57 PM MDTSevere Thunderstorm WarningGGWMcCone, Roosevelt63 min
Jul 22, 5:56 PM MDTTornado WarningGGWDaniels, Roosevelt, Sheridan50 min

Nearby

Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.